High Wind, Kit Carson County
- When
- November 29, 12:29 PM MST
- Where
- Kit Carson County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.305, -102.603 (the zone’s center; the record gives no point)
During the early afternoon a high wind gust of 59 MPH was measured at the Burlington airport.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
During the early afternoon a high wind gust of 59 MPH was measured at the Burlington airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Nov 29, 11:28 AM MST, 1 hour 1 minute earlier.
Area Forecast Discussion National Weather Service Goodland KS 1128 AM MST Tue Nov 29 2016 .UPDATE... Issued at 1128 AM MST Tue Nov 29 2016 Due to a quick moving upper level dusturbance traversing the region, have added a mention of flurries to the forecast. Do not expect these to be long lasting, and should come to an end by this evening. && .SHORT TERM...(Today through Thursday night) Issued at 145 AM MST Tue Nov 29 2016 Windy and dry conditions will be noteworthy the next few days as they may produce elevated fire weather conditions and localized blowing dust. However, do not expect to issue any dust or fire weather highlights as conditions will either be below criteria or limited in extent. The upper low over the eastern Dakotas today moves slowly into Wisconsin by late Wednesday and then moves quickly trough the Great Lakes region on Thursday as a kicker moves into the northwest U.S. As the upper low moves further east, the associated surface low also tracks east. The strong pressure gradient on the back side of the low will bring breezy to windy conditions to the Central High Plains region today and Wednesday. By Thursday the surface pressure gradient relaxes with a transition to westerly flow aloft and light winds at the surface on Thursday and Thursday night. The persistent northwest flow will keep cooler and more seasonable temperatures in place across the forecast area with highs generally in the 40s and lows in the upper teens and 20s. Do not expect any precipitation to occur in the short term. .LONG TERM...(Friday through Monday) Issued at 124 AM MST Tue Nov 29 2016 Amplified flow continues from the Pacific into the western Atlantic. Two concerns for this time period. First if any precipitation will make it into the southern portion of our forecast area late in the weekend and a big weather/temperature change at the beginning of next week. Models continue to have difficulties with the path and speed of the system moving into/developing in the west late this week into the weekend. Daytime model runs continued the trend of the Gfs and Canadian being slower, further south, and more cutoff while the Ecmwf was faster with an open wave. However, the 00z Ecmwf has joined the Gfs and Canadian camp with a cutoff system that is further south. However the Ecmwf remains faster with ejecting this system which may end up being more right. As shown yesterday this system is still too far south to affect the area with any precipitation. The new forecast blend has the chance of precipitation further south, and that looks good. Now at the end of this forecast period and just beyond it starts looking more interesting. The models bring a complex and cold upper trough into western Canada and the northwest portion of the country. Model timing at the mid and upper levels is almost completely out of phase which has significant affects on how fast to bring in a strong cold front Monday and Monday night. The Gfs is much faster and the Ecmwf slower. So it is possible that high temperatures on Monday could be much cooler than what the blend has in there. However, by late Monday night into Tuesday the models start agreeing on the low level thermal field. If correct the coldest air of the season will pour into the region during this time. This cold air arrival and mid/upper level lift will bring the next chance of precipitation to the region. Overall made little if any changes to the forecast blend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1027 AM MST Tue Nov 29 2016 Vfr conditions are expected to prevail at both KGLD and KMCK through the TAF period. Cloud cover increases today before clearing overnight. Gusty northwest winds prevail in the afternoon, decreasing some this evening. However, winds will not completely drop off and will stay up around 15 to 20 mph. No precipitation is anticipated. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JBH SHORT TERM...LOCKHART LONG TERM...BULLER AVIATION...JBH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1135 AM MST TUE NOV 29 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301845- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1135 AM MST TUE NOV 29 2016 /1235 PM CST TUE NOV 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666319.